MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-20
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the tip of a pipeline device tip failed to open and appeared intertwined.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the left internal carotid artery.The aneurysm had a max diameter of 5mm, 4mm neck diameter, and a landing zone or artery size was 4.2mm distally and 4.5mm proximally.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered and the platelet reactivity units (pru) level was unknown.The angiographic result post procedure was intracranial aneurysm.It was reported that the pipeline stent was delivered to the ipsilateral m1 segment.After exposing approximately 7-8 mm of the stent's tip, a waiting period of about 10 seconds ensued, but the tip did not open.The surgeon then deployed another 12 mm of the stent, but the tip still failed to open.The surgeon attempted to retrieve and re-deploy it, performing maneuvers such as shaking and pushing/pulling, but the tip remained unopened.Adjusting the tension of the microcatheter also failed to open it.Consequently, the stent was withdrawn from the body.It was found that the tip of the stent was intertwined.Concerned about potential damage to the stent catheter, both the stent and catheter were replaced, and the surgery was completed.The pipeline was not used for an indication that is not approved (off-label).It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the cause of the event was not determined.The phrase "the stent was withdrawn from the body, it was found that the tip of the stent was intertwined" means that the braided wires at the stent's distal tip end became intertwined, preventing the distal tip from opening.The pipeline had not been placed in a vessel bend when it failed to open.
 
Additional Manufacturer Narrative
H2/h3: product analysis drawing(s) referenced: n/a.As found condition: the pipeline flex shield braid was returned for analysis within shipping box; within a bio-pouch; and within an opened pipeline flex shield inner pouch.The pipeline flex shield pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.The braid is not twisted.No other anomalies were observed.Testing/analysis: n/a.Conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open distal (flex) and braid twisted as the device was resheated.In addition, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found fully opened and damaged.The braid is not twisted.However, the root cause could not be determined.Possible causes include patient vessel tortuosity, braid damaged, braid deployed in vessel bend.It was noted that the patient's vessel tortuosity was moderate and the pipeline was not placed in a vessel bend.Which eliminate these factors out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23979448
Report Number2029214-2026-00016
Device Sequence Number17281696
Product Code OUT
UDI-Device Identifier00763000449384
UDI-Public(01)00763000449384(17)280609(10)D044541
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-20
Device Catalogue NumberPED2-450-20
Device Lot NumberD044541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2026
Supplement Date Received by Manufacturer01/11/2026
02/24/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date02/03/2026
03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale